Medical Questions > Womens Health > Birth Control Forum

could BC pill enlarge all the veins in my body forever

User Profile
In July 2015 I started to take an antiandrogen birth control pill. Two weeks later I felt strong pain in my legs and my wrists. At the same time I noticed that I suddenly got blue veins all on my arms, palm, chest, legs, belly and feet! I've never had visible veins in these areas before. These veins don't stick out, they're just visible. And for the first time in my life I got big blue spider veins behind me knees. Nobody in my family has vein problems. I'm not over weight. I always had fair skin but never visible veins. What happened to my body? I went to different doctors. The first two doctors told me that it is totally normal and nothing to be concerned off. But the pain in my legs didn't stop and the veins became more noticable. A few weeks later another doctor detected an enlarged superificial vein (no reflux, vein valves are ok) in my left leg via a duplex sonography. I still don't understand how two weeks of birth control pills could enlarge all the veins in my body forever?


Did you find this post helpful?
|

User Profile
replied December 9th, 2015
Birth Control Answer A55191
Hi! Thanks for your query on eHealth Forum!

In all probability you had a problem which did not surface until you took the birth control pill. Birth control pills can cause deep vein thrombosis and can aggravate venous problems. The pain may be relieved by wearing pressure stockings, physiotherapy, and by adding strength to calf muscles by exercises. Please discuss with a physiotherapist. Hope this helps! Take care!


|
Did you find this post helpful?
Quick Reply
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.